Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 21, 2015, 10:50 AM EDT for Ontario County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2015, 10:50 AM EDT (14:50 UTC)
- Expired
- Jul 21, 2015, 11:30 AM EDT
- In force
- 40 min
- Issued by
- NWS Buffalo, NY
County Ontario County, NY
The radar
The Binghamton radar (KBGM), 121 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
543
WWUS81 KBUF 211450
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1050 AM EDT TUE JUL 21 2015
NYZ014-211530-
ONTARIO-
1050 AM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN
ONTARIO COUNTY...
AT 1046 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BLOOMFIELD TO NEAR CONESUS...AND MOVING EAST AT
35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GENEVA...CANANDAIGUA...CLIFTON SPRINGS...PHELPS...RUSHVILLE...
GORHAM...MANCHESTER...SHORTSVILLE...HUNT HOLLOW AND BRISTOL MOUNTAIN.
THIS INCLUDES CANANDAIGUA LAKE...CONESUS LAKE...AND SENECA LAKE.
BOATERS SHOULD SEEK SHELTER IMMEDIATELY.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 42.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4265 7749 4298 7736 4296 7696 4287 7696
4286 7698 4276 7698 4276 7731 4271 7735
4262 7737
TIME...MOT...LOC 1446Z 273DEG 29KT 4292 7737 4272 7757
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 21, 10:35 AM EDT, 15 minutes earlier.
Area forecast discussion, Jul 21, 10:35 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1035 AM EDT TUE JUL 21 2015 .SYNOPSIS... A WEAK COLD FRONT WILL BRING A BRIEF PERIOD OF SHOWERS AND POSSIBLE THUNDERSTORMS AS IT CROSSES THE AREA THROUGH EARLY THIS AFTERNOON... THEN HIGH PRESSURE WILL BUILD ACROSS THE LOWER GREAT LAKES AND PROVIDE OUR REGION WITH MAINLY DRY WEATHER FOR THE REST OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1425Z...A COMBINATION OF AREA RADARS AND SURFACE OBS SUGGESTS THAT THE COLD FRONT LIES ROUGHLY ALONG A LINE EXTENDING FROM KJHW TO KROC TO THE SAINT LAWRENCE RIVER...WITH SHOWERS AND EMBEDDED THUNDERSTORMS BECOMING NOTICEABLY MORE NUMEROUS ALONG THE FRONT OVER THE PAST COUPLE OF HOURS. DUE TO THIS INCREASE IN COVERAGE...HAVE BUMPED POPS ASSOCIATED WITH THE FROPA UP TO THE LIKELY RANGE THROUGH THE MIDDAY/EARLY AFTERNOON HOURS...AFTER WHICH TIME THIS BOUNDARY SHOULD BE EAST OF OUR REGION. THROUGH THAT TIME...THE BEST CHANCE FOR ANY THUNDERSTORMS WILL BE ACROSS THE SAINT LAWRENCE VALLEY...AND IN INTERIOR PORTIONS OF THE SOUTHERN TIER/FINGER LAKES WHERE THE BEST OVERALL INSTABILITY WILL BE REALIZED. FOLLOWING THE FRONTAL PASSAGE...SURFACE-BASED RIDGING AND DRIER AIR NOSING IN FROM THE CENTRAL GREAT LAKES SHOULD BRING A RETURN TO MOSTLY SUNNY SKIES AND DRY WEATHER FOR AREAS SOUTH OF LAKE ONTARIO THIS AFTERNOON...WHILE THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY WILL BE SUBJECT TO THE PASSAGE OF FAIRLY STRONG SHORTWAVE AND THE POTENTIAL FOR SOME ADDITIONAL SCATTERED CONVECTION LATER THIS AFTERNOON AND EARLY THIS EVENING...WHICH WILL THEN FADE LATER THIS EVENING WITH THE LOSS OF HEATING. WITH RESPECT TO TEMPS...GIVEN 850 MB TEMPS STILL IN THE +11C TO +13C RANGE AND THE RETURNING SUNSHINE THIS AFTERNOON...EXPECT HIGHS TO RANGE MOSTLY FROM THE MID 70S TO LOWER 80S TODAY...WITH THE WARMEST TEMPS FOUND ACROSS THE NORMALLY WARMER INTERIOR PORTIONS OF THE GENESEE VALLEY/FINGER LAKES. FOLLOWING THIS...EXPECT OVERNIGHT LOWS TO RANGE THROUGH THE 50S TONIGHT. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... LATEST MODEL SUITE CONTINUING TO SUPPORT A MID LEVEL TROUGH ANCHORED OVER QUEBEC DURING THE MID WEEK PERIOD. COOLER AIR ALOFT COMBINED WITH DIURNAL HEATING AND A SERIES OF WEAK MID LEVEL SHORTWAVES MOVING THROUGH THE BASE OF THE TROUGH WILL RESULT IN SCATTERED MAINLY DIURNALLY DRIVEN SHOWERS ACROSS THE NORTH COUNTRY. HIGH PRESSURE OVER THE OHIO VALLEY WILL MAINTAIN ENOUGH DRY AIR TO KEEP THE REMAINDER OF THE AREA DRY WITH MORE ANTICIPATED SUNSHINE. 850 MB TEMPERATURES AROUND +10C WILL KEEP TEMPERATURES ABOUT 3 TO 5 DEGREES BELOW NORMAL AND POSSIBLY EVEN COOLER ACROSS THE NORTH COUNTRY. HIGHS BOTH WEDNESDAY AND THURSDAY GENERALLY IN THE LOWER TO MID 70S...ALTHOUGH THEY MAY HOLD IN THE 60S ACROSS THE NORTH COUNTRY. LOWS WEDNESDAY NIGHT LOOK TO BE IN THE MID TO UPPER 50S ON THE LAKE PLAINS AND THE MID TO UPPER 40S IN THE COOLER SOUTHERN TIER VALLEYS AND TUG HILL REGION. && .LONG TERM /FRIDAY THROUGH MONDAY/... ON FRIDAY THE PERSISTENT TROUGH OVER EASTERN CANADA AND NORTHERN NEW ENGLAND WILL BEGIN TO PULL EAST INTO THE CANADIAN MARITIMES...BUT STILL MAINTAIN ENOUGH CYCLONIC FLOW AND MOISTURE ACROSS THE NORTH COUNTRY TO POSSIBLY SUPPORT A FEW SCATTERED SHOWERS EAST OF LAKE ONTARIO. OTHERWISE FOR THE REST OF THE AREA EXPECT A GOOD AMOUNT OF SUNSHINE AS HIGH PRESSURE BUILDS FROM THE OHIO VALLEY INTO THE LOWER LAKES. TEMPERATURES WILL BEGIN TO MODERATE SLOWLY WITH HIGHS IN THE UPPER 70S ACROSS LOWER ELEVATIONS AND LOW TO MID 70S ACROSS HIGHER TERRAIN. ON SATURDAY HIGH PRESSURE WILL BUILD SLOWLY EAST ACROSS THE LOWER LAKES AND NEW ENGLAND AND BRING A CONTINUATION OF DRY WEATHER AND SUNSHINE. TEMPERATURES WILL CONTINUE TO MODERATE BACK TO NEAR AVERAGE FOR MID SUMMER WITH HIGHS IN THE LOWER 80S AT LOWER ELEVATIONS. THE NEXT CHANCE OF A FEW SHOWERS AND THUNDERSTORMS WILL ARRIVE SATURDAY NIGHT AND SUNDAY WITH BOTH 12Z RUNS OF THE GFS AND ECMWF CONTINUING TO SHOW A WEAK TROUGH MOVING THROUGH THE GREAT LAKES. A FEW SHOWERS MAY LINGER INTO MONDAY ESPECIALLY ACROSS EASTERN PORTIONS OF THE AREA. TEMPERATURES WILL BE WARM SUNDAY AND MONDAY WITH HIGHS IN THE LOWER 80S AT LOWER ELEVATIONS. HUMIDITY WILL ALSO CREEP UPWARD...BUT IT WILL NOT BECOME AS OPPRESSIVE AS IT WAS OVER THIS PAST WEEKEND. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... AS OF 1425Z...A COMBINATION OF AREA RADARS AND SURFACE OBS SUGGESTS THAT THE COLD FRONT LIES ROUGHLY ALONG A LINE EXTENDING FROM KJHW TO KROC TO THE SAINT LAWRENCE RIVER...WITH NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS NOTED ALONG THE FRONT. THIS LINE OF CONVECTION MAY BRING BRIEF/LOCALIZED REDUCTIONS TO IFR/MVFR AS IT FINISHES TRAVERSING THE REGION THROUGH THE MIDDAY/EARLY AFTERNOON HOURS. BEHIND THE FRONT...SURFACE-BASED RIDGING AND DRIER AIR NOSING IN FROM THE CENTRAL GREAT LAKES SHOULD BRING A RETURN TO DRY WEATHER AND VFR CONDITIONS TO MOST AREAS FOR THE BALANCE OF THE PERIOD. THE ONE EXCEPTION TO THIS WILL BE ACROSS THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY... WHERE THE PASSAGE OF A FAIRLY STRONG SHORTWAVE COULD GENERATE SOME ADDITIONAL SCATTERED CONVECTION AND POSSIBLE LOCALIZED RESTRICTIONS LATER ON THIS AFTERNOON AND EARLY THIS EVENING. OUTLOOK... WEDNESDAY THROUGH SATURDAY...MAINLY VFR. && .MARINE... IN THE WAKE OF A COLD FRONT...WINDS AND WAVES WILL INCREASE SOME TODAY AND WEDNESDAY ACROSS PORTIONS OF LAKE ONTARIO WITH WINDS PEAKING BETWEEN 15 AND 20 KNOTS...AND WAVES RUNNING FROM 2-4 FEET. WHILE THIS WILL LEAD TO CHOPPY CONDITIONS...WINDS AND WAVES ARE EXPECTED TO REMAIN JUST UNDER SMALL CRAFT ADVISORY CRITERIA ACROSS OUR NEARSHORE ZONES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR/WCH NEAR TERM...JJR/WCH SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...JJR MARINE...JJR/WCH
Hazardous weather outlook, Jul 21, 10:24 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1024 AM EDT TUE JUL 21 2015 NYZ001>003-007-010>012-019-085-221430- NIAGARA-ORLEANS-MONROE-JEFFERSON-NORTHERN ERIE-GENESEE-WYOMING- CHAUTAUQUA-SOUTHERN ERIE- 1024 AM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-008-013-014-020-021-221430- WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-LIVINGSTON-ONTARIO-CATTARAUGUS- ALLEGANY- 1024 AM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE MORNING THROUGH EARLY AFTERNOON. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...AN ISOLATED STORM WITH DAMAGING WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-221430- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1024 AM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jul 21, 10:17 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1017 AM EDT TUE JUL 21 2015
NYZ003-013-014-211500-
ONTARIO-LIVINGSTON-MONROE-
1017 AM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ONTARIO...NORTHERN
LIVINGSTON AND SOUTH CENTRAL MONROE COUNTIES...
AT 1015 AM EDT...A STRONG THUNDERSTORM WAS NEAR GENESEO...MOVING EAST
AT 35 MPH.
WINDS GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GENESEO...LETCHWORTH STATE PARK...AVON...MOUNT MORRIS...VICTOR...
HONEOYE FALLS...CONESUS...BRISTOL...CALEDONIA AND LIMA.
THIS INCLUDES INTERSTATE 390 BETWEEN EXITS 7 AND 10.
THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND BRIEF HEAVY
DOWNPOURS.
LAT...LON 4272 7795 4297 7788 4301 7741 4285 7730
4267 7740
TIME...MOT...LOC 1415Z 270DEG 32KT 4285 7779
HITCHCOCKSpecial weather statement, Jul 21, 10:50 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1050 AM EDT TUE JUL 21 2015
NYZ014-211530-
ONTARIO-
1050 AM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN
ONTARIO COUNTY...
AT 1046 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BLOOMFIELD TO NEAR CONESUS...AND MOVING EAST AT
35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GENEVA...CANANDAIGUA...CLIFTON SPRINGS...PHELPS...RUSHVILLE...
GORHAM...MANCHESTER...SHORTSVILLE...HUNT HOLLOW AND BRISTOL MOUNTAIN.
THIS INCLUDES CANANDAIGUA LAKE...CONESUS LAKE...AND SENECA LAKE.
BOATERS SHOULD SEEK SHELTER IMMEDIATELY.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 42.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4265 7749 4298 7736 4296 7696 4287 7696
4286 7698 4276 7698 4276 7731 4271 7735
4262 7737
TIME...MOT...LOC 1446Z 273DEG 29KT 4292 7737 4272 7757
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:17 AM EDT | Special Weather Statement | BUF | Livingston | 43 min |
| Jul 21, 3:25 PM EDT | Small Craft Advisory | BUF | 10 hr |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.